Alert archive / New York / Flash Flood Warnings in 2006

Flash Flood Warning 32, NWS Binghamton, NY

June 27, 2006Chenango County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 27, 2006, 11:33 AM EDT for Chenango County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2006, 11:33 AM EDT (15:33 UTC)
Expired
Jun 27, 2006, 2:30 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Chenango County, NY

The radar

The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 9:08 AM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 27, 9:08 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
908 AM EDT TUE JUN 27 2006

.SHORT TERM (TODAY - WEDNESDAY)...
UPDATE...HAVE MADE SOME CHANGES TO WEATHER AND POPS BASED ON CURRENT
RADAR AND TRENDS FOR THE NEXT SEVERAL HOURS.

PREVIOUS DISC...
NOT MUCH HAS CHANGED FROM 24 HOURS AGO.  RAINFALL CONTINUES TO
STREAM NORTH INTO FA IN AREA OF DEEP SOUTHERLY FLOW...AS TROF
REMAINS TO OUR WEST AND BERMUDA HIGH REMAINS EAST.  CONVECTION
INCREASING AGAIN THIS MORNING ACROSS CHESAPEAKE BAY AREA...SIMILAR
TO LAST NIGHT.  THIS IS ALL STREAMING NORTH INTO AREAS THAT CANNOT
HANDLE ANY MORE RAINFALL AND UPSLOPE FLOW MAY LEAD TO LOCAL
ENHANCEMENT TO PCPN THIS MORNING.  BACK EDGE OF PCPN BEGINNING TO
ENTER SRN ZONES...BUT JUST AS IT APPEARS TO HAVE AN END MORE
DEVELOPS.  THIS WILL BE THE TREND MOST OF THE DAY AS AIRMASS REMAINS
SATD WITH PW VALUES NEARING 2.00 INCHES AND 40KT LLJ CONTINUING.  FA
WILL ALSO REMAIN IN DIVERGENCE AREA OF UL JET...THUS CATEGORICAL
POPS ARE IN ORDER FOR TODAY.

RIDGING MAY BE ABLE TO BUILD FAR ENOUGH WEST TO LEAD TO JUST SCTD
PCPN ACROSS SOUTHEASTERN ZONES TODAY.  DRYING BEING SEEN ON WV HAS
PUSHED INTO NJ AND SHUNTING PCPN TWD CENTRAL/WRN AREAS CURRENTLY.
HOWEVER...ANY SUN THAT MAKES IT THRU TODAY WILL LIKELY RESULT IN
CONVECTION...ESPECIALLY WHERE UPSLOPE WILL HAVE AN EFFECT ACROSS
POCONOS AND CATSKILLS.  GIVEN THE AIRMASS IN PLACE AND FFG VERY LOW
IN THESE AREAS...POSSIBILITY OF FLDG REMAINS TODAY AS STORMS WILL
LIKELY BE VERY EFFICIENT RAIN PRODUCERS.  HAVE SIDED WITH GFS/CANGEM
GUIDANCE AS WRF HAS HAD TENDENCY TO SHUNT PCPN BACK WEST TOO QUICKLY
PAST SEVERAL DAYS.  GFS AND CANGEM KEEPS HEAVY RAIN AXIS FURTHER
EAST AND PREFER THEIR QPF DEPICTION.

SCENARIO GOES QUICKLY DOWNHILL TONIGHT.  TROPICAL LOW CURRENTLY OFF
THE FL/GA COAST WILL GET CAUGHT UP IN MOISTURE PLUME AND RIDE NORTH
QUICKLY TONIGHT.  GFS SLIGHTLY FASTER WITH SYSTEM AND SPREADS PCPN
INTO FA ARND 06Z.  WRF IS SLIGHTLY SLOWER AND KEEPS HEAVIEST RAIN
OUT OF AREA UNTIL 12Z OR SO.  ONCE AGAIN...PREFER GFS SOLN AND WILL
INCREASE POPS TO CATEGORICAL FOR THE OVERNIGHT HOURS...CONSIDERING
THE DIVERGENCE ALOFT AND STRONG THETA-E CONVERGENCE OVER REGION.  AN
ADDNL 1 TO 3 INCHES WILL BE POSSIBLE TONIGHT...POSSIBLY LOCALIZED
HIGHER AMOUNTS DEPENDING ON ANY CONVECTION.  HPC HAS ALMOST ENTIRE
FCST AREA IN MODERATE RISK FOR XCSV RAIN...WITH HIGH RISK DEPICTED
FOR AT LEAST HALF OF THE FA.

THAT SAID...WILL CONTINUE FLASH FLOOD WATCH AREA-WIDE FOR TODAY AND
TONIGHT AND ALLOW LATER SHIFTS TO ADJUST TIMING.  THREAT FOR FLASH
FLOODING CONTINUES TO INCREASE AS GROUND BECOMES INCREASINGLY
SATURATED.
AS WE GO INTO TONIGHT...IT WILL NOT TAKE MUCH FOR RAIN TO RUN OFF
INTO AREA RIVERS AND SITUATION WILL NEED TO BE CLOSELY MONITORED.
-PB

&&

.AVIATION (27/06Z TO 28/06Z)...

MAIN AREA OF RAIN EARLY THIS MORNING IS LOCATED FROM NORTH CENTRAL
PA NORTH ACROSS CENTRAL NY... INCLUDING THE ELM...ITH AND SYR TAF
SITES. EXPECT THIS AREA TO WEAKEN AND MOVE NORTH DURING THE NEXT
SEVERAL HOURS... BUT ADDITIONAL BANDS OF HVY RAIN WILL CONTINUE TO
DEVELOP THRU WEDNESDAY MORNING. CIGS AND VSBYS WILL BE LOCALLY IFR
IN HEAVIER RAIN BANDS THRU TONIGHT... OTHERWISE EXPECT MAINLY VFR
VSBYS AND MVFR TO VFR CIGS WITH SCT SHOWERS. BEST CHC FOR THUNDER
WILL BE THIS AFTERNOON.  -MSE

&&

.LONG RANGE (WED NIGHT - SUNDAY)...
WET CONDS CONT AS THE FCST AREA REMAINS UNDER THE UPPER TROF. TROF
AXIS GNRLY CNTRD OVER THE GREAT LAKES AND VARIOUS SHRT WVS WILL
ROTATE THRU KEEPING THE AREA UNSTABLE WITH THE RISK OF A SHWR AT
ALMOST ANY TIME. MADE ONLY SLGT ADJUSTMENTS TO HPC GUID IN TEMPS AND
POPS.  -MORFORD

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046-
055>057-062 UNTIL 8 AM EDT WEDNESDAY.
.PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL 8
AM EDT WEDNESDAY.

&&
Hazardous weather outlook, Jun 27, 3:41 AM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
341 AM EDT TUE JUN 27 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-280745-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
341 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

AN EXTREMELY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION
THROUGH WEDNESDAY MORNING. WITH THE GROUND ALREADY SATURATED DUE
TO RECENT RAINFALL...FLASH FLOODING WILL BE POSSIBLE TODAY AND
TONIGHT. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CAN BE
EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ANY RAIN THAT
FALLS WILL QUICKLY RUN OFF INTO AREA CREEKS AND STREAMS...CAUSING
MANY TO OVERFLOW THEIR BANKS. THUS...A FLASH FLOOD WATCH IS IN
EFFECT UNTIL 8 AM WEDNESDAY MORNING. PLEASE REFER TO ALBFFABGM
WGUS61 FOR THE LATEST DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN SUPPORT OF
HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO
REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER.

PB

In the hours before

Local storm report, Jun 27, 5:42 AM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
542 AM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     FLASH FLOOD      CHITTENANGO             43.05N 75.87W
06/27/2006                   MADISON            NY   LAW ENFORCEMENT

            WIDESPREAD STREET FLOODING ACROSS NORTHERN PART OF
            COUNTY. SEVERAL HOMES EXPERIENCING CRUMBLING FOUNDATIONS
            DUE TO HIGH WATER.

&&

PB
Local storm report, Jun 27, 8:13 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
813 AM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     FLASH FLOOD      COLCHESTER              42.17N 75.08W
06/27/2006                   DELAWARE           NY   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED DUE TO FLOODING

0710 AM     FLASH FLOOD      HANCOCK                 41.95N 75.28W
06/27/2006                   DELAWARE           NY   LAW ENFORCEMENT

            ALL ROADS CLOSED IN THE TOWN

0810 AM     FLASH FLOOD      NESCOPECK               41.05N 76.21W
06/27/2006                   LUZERNE            PA   TRAINED SPOTTER

            ROUTE 93 FLOODED IN NESCOPECK AND CONYNGHAM. NUMEROUS
            CREEKS OUT OF THEIR BANKS ACROSS THE COUNTY. NUMEROUS
            ROADS FLOODED THROUGHOUT THE COUNTY.

&&

PB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:30 AM EDTFlash Flood WarningBGMBroome, Cortland2 hr
Jun 27, 4:41 AM EDTFlash Flood WarningBGMChenango, Madison, Onondaga2 hr
Jun 27, 5:03 AM EDTFlash Flood WarningBGMOneida3 hr
Jun 27, 6:33 AM EDTFlash Flood WarningBGMDelaware3 hr
Jun 27, 7:29 AM EDTFlash Flood WarningBGMOtsego3 hr
Jun 27, 9:28 AM EDTFlash Flood WarningBGMDelaware3 hr
Jun 27, 10:22 AM EDTFlash Flood WarningBGMBroome3 hr
Jun 27, 11:51 AM EDTFlash Flood WarningBGMOtsego114 min
Jun 27, 12:19 PM EDTFlash Flood WarningBGMDelaware116 min
Jun 27, 1:31 PM EDTFlash Flood WarningBGMOtsego3 hr
Jun 27, 1:53 PM EDTFlash Flood WarningBGMDelaware2 hr
Jun 27, 2:00 PM EDTFlash Flood WarningBGMSteuben3 hr
Jun 27, 3:07 PM EDTFlash Flood WarningBGMTioga3 hr
Jun 27, 3:07 PM EDTFlash Flood WarningBGMYates3 hr
Jun 27, 3:34 PM EDTFlash Flood WarningBGMChemung, Schuyler3 hr
Jun 27, 3:47 PM EDTFlash Flood WarningBGMBroome3 hr
Jun 27, 4:00 PM EDTFlash Flood WarningBGMDelaware, Sullivan3 hr
Jun 27, 4:05 PM EDTFlash Flood WarningBGMCortland3 hr
Jun 27, 4:14 PM EDTFlash Flood WarningBGMChenango3 hr
Jun 27, 4:29 PM EDTFlash Flood WarningBGMOtsego3 hr
Jun 27, 4:34 PM EDTFlash Flood WarningBGMMadison3 hr
Jun 27, 4:38 PM EDTFlash Flood WarningBGMTompkins3 hr
Jun 27, 4:54 PM EDTFlash Flood WarningBGMSteuben6 hr
Jun 27, 5:15 PM EDTFlash Flood WarningBGMOneida6 hr
Jun 27, 5:30 PM EDTFlash Flood WarningBGMOnondaga6 hr
Jun 27, 5:46 PM EDTFlash Flood WarningBGMTioga6 hr
Jun 27, 6:09 PM EDTFlash Flood WarningBGMBroome6 hr
Jun 27, 6:19 PM EDTFlash Flood WarningBGMChenango, Cortland6 hr
Jun 27, 6:21 PM EDTFlash Flood WarningBGMSchuyler6 hr
Jun 27, 6:33 PM EDTFlash Flood WarningBGMDelaware, Otsego6 hr
Jun 27, 6:49 PM EDTFlash Flood WarningBGMChemung6 hr
Jun 27, 6:55 PM EDTFlash Flood WarningBGMMadison6 hr
Jun 27, 7:05 PM EDTFlash Flood WarningBGMTompkins6 hr
Jun 26, 10:30 PM EDTFlash Flood WarningBGMLackawanna, Luzerne3 hr
Jun 26, 11:31 PM EDTFlash Flood WarningBGMWayne89 min
Jun 27, 4:09 AM EDTFlash Flood WarningBGMBradford, Susquehanna2 hr
Jun 27, 6:06 AM EDTFlash Flood WarningBGMLackawanna, Wayne3 hr
Jun 27, 7:55 AM EDTFlash Flood WarningBGMLuzerne3 hr
Jun 27, 8:58 AM EDTFlash Flood WarningBGMWayne2 hr
Jun 27, 9:00 AM EDTFlash Flood WarningBGMLackawanna2 hr
Jun 27, 10:43 AM EDTFlash Flood WarningBGMLuzerne62 min
Jun 27, 11:00 AM EDTFlash Flood WarningBGMLackawanna, Wayne90 min
Jun 27, 2:07 PM EDTFlash Flood WarningBGMWayne3 hr
Jun 27, 2:38 PM EDTFlash Flood WarningBGMLuzerne3 hr
Jun 27, 4:09 PM EDTFlash Flood WarningBGMBradford3 hr
Jun 27, 4:20 PM EDTFlash Flood WarningBGMLackawanna, Susquehanna, Wyoming3 hr
Jun 27, 4:57 PM EDTFlash Flood WarningBGMWayne6 hr
Jun 27, 5:20 PM EDTFlash Flood WarningBGMLuzerne6 hr
Jun 27, 6:25 PM EDTFlash Flood WarningBGMBradford6 hr

Nearby

Flash Flood Warnings in New York, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.